MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a procedure, an eight hole plate would not lock and cut the band after repeated attempts.Eventually, the band just snapped per the surgeon¿s explanation.There was no harm to the patient.The surgical team opened another 360 kit and finished the sternal closure with it.The case was delayed less than 10 minutes with no adverse effects.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned sl360 system.The packaging was returned opened.Visual inspection shows signs of attempted product use including marking and scratching on the product as well as dried fluid on the product.The implant locked as intended.Further inspection of the product band shows that the band has snapped.The complaint is confirmed.A determination cannot be made as to what caused the band to snap.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
STERNALOCK 360 MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19001300
Report Number0001032347-2024-00104
Device Sequence Number15569402
Product Code HRS
UDI-Device Identifier00888233026604
UDI-Public(01)00888233026604(17)281115(10)66342093
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number66342093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown